It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-21-2010, 03:14 PM   #1
Member
(female)
 
Join Date: Oct 2010
Location: US
Posts: 76
WanderingAround HB UserWanderingAround HB UserWanderingAround HB User
Adderall and tingling, other strange side-effects

Hey guys,

So I was prescribed 10mg IR generic (Barr) adderall 2x/day a little less than a month ago. It helps a lot, I can sit still while reading or working on papers and whatnot now.

I have just noticed a few weird things that I couldn't find in the forum.
If you have feedback on any of them, it is much appreciated.

1. Mildly Shaking hands, usually a couple hours after last dose.
2. Tingling/pin*****ing in legs - not painful, almost like they are thinking about falling asleep, but never do.
3. Swelling of hands while at practice (rugby), usually after sprints. If I clench my fists my hands get damp, almost like there is edema that goes through the skin.

EDIT: Since I already made a post, I thought I'd ask this, too. Is it ok to do strenuous cardio exercise while on adderall? Like I mentioned I play a team sport and it often requires me to push myself to the limit. I started playing recently, and I am still about 10lbs overweight for my body type and build, I don't know if that would add extra strain on my heart? I am a fan of being alive and don't wish to be taken out by mixing amphetamines with a workout.
Any thoughts are appreciated. Thanks guys.

Last edited by WanderingAround; 10-21-2010 at 03:41 PM.

 
Old 10-21-2010, 07:00 PM   #2
Senior Veteran
(male)
 
Thunor's Avatar
 
Join Date: Feb 2008
Location: Edmonton, Alberta, Canada
Posts: 547
Thunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB User
Re: Adderall and tingling, other strange side-effects

While there are always potential cardiovascular risks with the use of stimulant meds, I don't think you're in any danger.

In regards to the shaking hands, you will find it listed in the literature as tremors, and it's very common with stimulant treatment. Unless this becomes serious (makes tasks difficult because it's uncontrollable), I wouldn't worry about this one at all.

As for the swollen hands, this may be a blood pressure issue. You mention that you're slightly overweight, and that you're doing strenuous exercise, how is your diet? I would check to ensure that your sodium intake isn't excessive and that you drink plenty of water daily. If your diet is in line, the exercise should take care of any blood pressure issues.

The tingling also sounds like blood pressure to me. It may also be nerve related, considering you're starting new exercise.

If you're concerned, I would recommend you see a doctor to have your blood pressure checked, and also possibly an EKG to ensure your heart is healthy. Assuming there are no underlying cardiovascular issues, strenuous exercise with theraputic doses of Adderall should not be a problem.

 
The Following User Says Thank You to Thunor For This Useful Post:
WanderingAround (10-28-2010)
Sponsors Lightbulb
   
Old 10-21-2010, 08:06 PM   #3
Member
(female)
 
Join Date: Oct 2010
Location: US
Posts: 76
WanderingAround HB UserWanderingAround HB UserWanderingAround HB User
Re: Adderall and tingling, other strange side-effects

Hey, thanks for the great info. I was most worried about the shaking hands thing- thanks for that. I figured I was alright, but I just wanted other opinions. Other opinions are still welcome!

I actually eat really healthy (save for cheat days), I monitor my diet so I get the proper intake of most things. I also drink a lot of water, above 70oz a day usually. After I posted this I read that the tingling could be a change in vasodilation/constriction.
I have actually been slowly dropping weight, I expect to be right on line with my weight in about a month.

I have had an EKG because I used to black out once in a while, they said my heart was fine (I know EKG's don't show everything though).

Once again, thanks for the great post.

EDIT: If it matters, i'm 18. I've always been about 10lbs overweight and I've always eaten decently.

Last edited by WanderingAround; 10-21-2010 at 08:07 PM.

 
Old 10-21-2010, 08:12 PM   #4
Member
(male)
 
Join Date: Sep 2010
Location: NY
Posts: 72
Bball92 HB User
Re: Adderall and tingling, other strange side-effects

Hey I just started Adderall XR last week and I started having the same exact side effects but the thing is every single person that I talked to said that the dosage that I was taking and Adderall itself doesn't cause it. Funny thing is that I stopped taking it and I'm not having the tingling anymore.

 
Old 10-21-2010, 08:14 PM   #5
Member
(female)
 
Join Date: Oct 2010
Location: US
Posts: 76
WanderingAround HB UserWanderingAround HB UserWanderingAround HB User
Re: Adderall and tingling, other strange side-effects

I think that we are all in agreement here that Adderall is probably the cause.
If you don't mind me asking what was your dose? Everyone seems to react differently to the drug. I find adderall to be so helpful that I don't want to go off of it for worrying about small side effects, which is why I posted this thread. I got off topic (meds wearing off! lol)

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Adderall and compulsive surfing the web/reading Lisa805 ADD / ADHD 20 06-21-2011 11:40 PM
Adderall Crash MissPilatesBody ADD / ADHD 7 02-22-2011 08:42 PM
Wicked Headache - with numbness and tingling brownowl Multiple Sclerosis 20 10-30-2009 05:41 AM
Please describe ms tingling patterns waiting4answers Dysphagia 12 10-27-2009 07:53 AM
tingling in left face and ear cnaka2003 Brain & Nervous System Disorders 0 02-27-2009 04:59 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Adderall
Amphetamine
Concerta
Metadate
Methylphenidate
  Prozac
Ritalin
Strattera
Wellbutrin
Zoloft




TOP THANKED CONTRIBUTORS



addprogrammer (94), janewhite1 (90), Thunor (48), marisuela (15), iluv (10), addventurous (10), Administrator (9), LessStress38 (9), Jasmine80 (6), CharBerry (6)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 04:39 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!